MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM LOCKING SCREW SLEEVE; GUIDE

SYNTHES GMBH 3.5MM LOCKING SCREW SLEEVE; GUIDE
Catalog Number 323.053
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed, no product was received.No conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the right proximal humeral fracture with the sleeve in question.When the surgeon tried to fix the screw throughout the guiding block, the sleeve was deformed.The surgeon used another sleeve, but the sleeve was deformed, too.The surgeon used other instruments and the surgery was completed successfully without any surgical delay.No further information is available.Concomitant devices reported: unknown guiding block (part# unknown, lot# unknown, quantity 1).Unknown screw (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This report is for (1) 3.5mm locking screw sleeve.This report is 1 of 2 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6; part no: 323.053, lot no.: l675958, manufacturing location: hägendorf, release to warehouse date: 16.Jan.2018.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cent-sleeve 6/5 f/philos aim the device was slightly deformed, and no other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of cent-sleeve 6/5 f/philos aim in the device was consistent.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for cent-sleeve 6/5 f/philos aim-device.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: bohrburchse 6/5*4.7.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LOCKING SCREW SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11895076
Report Number8030965-2021-04361
Device Sequence Number3596603
Product Code FZX
UDI-Device Identifier07611819119963
UDI-Public07611819119963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.053
Device Lot NumberL675958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - SCREWS: TRAUMA; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - SCREWS: TRAUMA